Hail, Bibb
- When
- June 27, 1:15 PM CST to 1:16 PM CST
- Where
- Bibb County, Woodstock
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.200, -87.150
A decaying mesoscale convective system (MCS) pushed southeastward across the northern portions during the afternoon of June 27th. 5 Celsius.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A decaying mesoscale convective system (MCS) pushed southeastward across the northern portions during the afternoon of June 27th. The boundary from MCS encountered a moderately unstable air mass with surface based CAPE near 3000 J/kg and mid level rates near 6.5 Celsius. A majority of the reports involved uprooted trees with winds estimated in the 40-50 mph range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 27, 12:14 PM CST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Birmingham AL 114 PM CDT Thu Jun 27 2019 .UPDATE... Afternoon Update. && .SHORT TERM... Primary concern in the short-term period remains the MCS that continues to move southeast across northern Mississippi. Convection continues to develop along and near the cold pool outflow from the MCS and shower/thunderstorm activity is expected to continue to expand across our northwest counties into our central counties for the remainder of the afternoon and into the evening hours. A few remnant boundaries from convection yesterday have been providing surface convergence for additional convective development further east of the advancing MCS outflow. This activity will also continue to persist this afternoon and evening. Low clouds this morning helped to maintain some stability across our eastern counties and with exception for northern Blount County little convection has developed this afternoon across these areas. Despite ample instability, decent lapse rates and strong solar insolation, the lack of vertical wind shear and very light winds aloft are resulting in slow-moving showers and thunderstorms with generally brief opportunities to reach near severe limits with downbursts and hailstones. Overall, the potential for organized wide-spread severe storms remains low and this is the rationale for maintaining the marginal risk for severe storms across our northwest counties through mid evening. Expect shower and thunderstorm activity to continue to advance southeast across much of the forecast area this afternoon and evening with convection likely lingering through late evening. A few strong to severe storms will remain possible with most likely pulse in nature with a localized damaging wind and hail threat. As the cold pool advances southeast expect temperatures to fall into the 70's far northwest and expand southeast with time. Lows tonight will range from the mid 60's north to near 70 far south. 05 .LONG TERM... /Issued at 325 Am CDT/ Friday through Wednesday. No major changes were made to the long-term forecast tonight as the weak flow regime remains in place with a tropical airmass across the Southeast. As a result, typical summer temperature ranges are expected with 80s/90s for afternoon highs, and 60/70s for overnight lows. Diurnally driven PoPs are also expected with afternoon showers and thunderstorms as convective temperatures are reached. Obviously no one particular area favors the other after about Sun as small- scale features (such as antecedent outflow/theta-a boundaries) are rather unpredictable, though have tried to focus Fri/Sat PoPs on areas likely to have higher PWs. A couple meandering mesoscale vortex features are still likely to be across the region, along with an upper-level shortwave progged to evolve into a cut-off low which will rotate from the mid/lower Mississippi River Valley south then westward toward Texas by the weekend. These sorts of features will be a factor in specific spatial areas receiving more rainfall during this time as well, though after Sunday appear to be out of the picture. Nonetheless, slight chance to chance afternoon PoPs have been maintained through next week as Gulf moisture and warm summer weather is expected to continue, with warmest temperatures of the long-term (widespread 90s) trending by Mon/Tue. 40/Sizemore && .AVIATION... 18Z TAF Discussion. All eyes are on the southeastward advancing MCS entering into northwest Alabama this afternoon. TSRA was added in for TCL, BHM, and EET beginning as early as 19Z. Confidence is a bit shaky on exactly how far east the storms will progress, but seeing as how it is early in the afternoon with plenty of unstable air left to ingest, TSRA is also in the forecast for ANB and ASN for late afternoon. Shortly after sunset, storms should begin losing intensity and coverage, so left TSRA out for MGM and TOI. Amendments will be used as necessary to cover any sporadic development in the southeast. After activity weakens this evening, ceilings will rise leaving a deck of high clouds and VFR conditions through the remainder of this cycle. 86 && .FIRE WEATHER... Shower and thunderstorm activity will affect much of our northwest counties this afternoon with good chances for wetting rains across much of our northern and central counties through late this evening. High temperatures will remain near or slightly above normal through this week while minimum relative humidity values should remain in the 40 to 50 percent range with exception across the southeast where values may fall into the upper 30 percent range during the afternoon hours. Continued chances for isolated shower and thunderstorm activity is expected over the next several days. 05 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 90 67 89 68 / 80 30 20 30 10 Anniston 68 91 69 90 69 / 50 30 20 30 10 Birmingham 70 93 71 91 71 / 80 30 20 30 20 Tuscaloosa 70 93 72 92 72 / 80 30 20 30 20 Calera 68 91 69 90 70 / 60 20 20 30 20 Auburn 70 90 71 89 70 / 30 20 20 40 20 Montgomery 70 93 72 92 71 / 30 20 20 40 20 Troy 69 91 70 90 70 / 30 30 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous Weather Outlook National Weather Service Birmingham AL 121 PM CDT Thu Jun 27 2019 ALZ011>015-017>050-282130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 121 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe storms capable of producing damaging winds up to 60 mph and quarter sized hail. The threat area will be generally along and northwest of a line from Gadsden to Centreville to Linden. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon into this evening.
Special Weather Statement
National Weather Service Birmingham AL
112 PM CDT Thu Jun 27 2019
ALZ011>013-271900-
Fayette AL-Marion AL-Lamar AL-
112 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION...
NORTHWESTERN FAYETTE AND LAMAR COUNTIES UNTIL 200 PM CDT...
At 112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beaverton to Bedford. Movement was
southeast at 35 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Winfield, Fayette, Vernon, Sulligent, Guin, Glen Allen, Kennedy,
Belk, Beaverton, Gu-
Win, Blooming Grove, Lamar County Airport, Crews, Bedford, Bluff,
Cody, Henson Springs, Wayside, Lamar County Public Lake and Bevill
State College Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3384 8824 3407 8804 3389 8769 3355 8792
3371 8826
TIME...MOT...LOC 1812Z 302DEG 31KT 3398 8803 3377 8820
32/DavisPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 4 E FOWLER'S CROSSROADS 33.81N 87.59W
06/27/2019 E0.25 INCH FAYETTE AL BROADCAST MEDIA
PEA SIZE HAIL REPORT IN THE STUDDARD
CROSSROADS COMMUNITY IN FAYETTE COUNTY FROM
VIEWER. TIME APPROXIMATE.
&&
JHSpecial Weather Statement National Weather Service Birmingham AL 130 PM CDT Thu Jun 27 2019 ALZ013-015-271915- Fayette AL-Walker AL- 130 PM CDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND NORTHEASTERN FAYETTE COUNTIES UNTIL 215 PM CDT... At 129 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Nauvoo to near Berry. Movement was south at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Carbon Hill, Berry, Kansas, Nauvoo, Cedrum Area, Holly Grove, Lupton, Townley and West Corona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3398 8735 3366 8750 3370 8765 3400 8756 TIME...MOT...LOC 1829Z 001DEG 5KT 3397 8749 3372 8759 32/Davis
Special Weather Statement National Weather Service Birmingham AL 153 PM CDT Thu Jun 27 2019 ALZ012-013-022-023-271945- Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL- 153 PM CDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA... NORTHERN PICKENS...SOUTHWESTERN FAYETTE AND SOUTHEASTERN LAMAR COUNTIES UNTIL 245 PM CDT... At 153 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Fayette to near Ethelsville. Movement was south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Fayette, Gordo, Reform, Millport, Carrollton, Pickensville, Kennedy, Belk, Ethelsville, Ashcraft Corner, Bevill Lock And Dam, Stone Wall, Moores Bridge, Richard Arthur Field, North Pickens Airport, McShan, Fayette County Public Lake, Shaw, Bevill State College Fayette and Owens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3350 8828 3377 8776 3341 8767 3315 8832 TIME...MOT...LOC 1853Z 003DEG 23KT 3367 8785 3345 8827 32/Davis
Special Weather Statement
National Weather Service Birmingham AL
156 PM CDT Thu Jun 27 2019
ALZ013-015-023-271945-
Fayette AL-Walker AL-Tuscaloosa AL-
156 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WALKER...NORTHWESTERN TUSCALOOSA
AND EASTERN FAYETTE COUNTIES UNTIL 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cordova to near Bankston. Movement was
southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Berry, Parrish, Oakman,
Sipsey, Curry, Bankston, Gorgas Steam Plant, Gorgas, Boley Springs,
Rocky Hollow, Burnwell, Beloit, Lynns Park, Whitson and West Corona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 8722 3379 8699 3379 8701 3377 8701
3377 8702 3375 8702 3374 8703 3373 8703
3373 8704 3371 8704 3341 8767 3376 8776
3400 8732
TIME...MOT...LOC 1856Z 319DEG 21KT 3379 8721 3363 8776
32/DavisSpecial Weather Statement
National Weather Service Birmingham AL
214 PM CDT Thu Jun 27 2019
ALZ034-271945-
Bibb AL-
214 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BIBB COUNTY UNTIL
245 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Bibb, or 14 miles north of Centreville, moving west at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodstock, West Blocton, North Bibb, Green Pond and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3323 8715 3324 8713 3324 8712 3322 8712
3322 8710 3325 8708 3325 8704 3312 8707
3313 8719 3314 8720 3319 8720
TIME...MOT...LOC 1914Z 094DEG 5KT 3318 8714
32/DavisThe Birmingham radar (KBMX), 36 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
A child was injured by an uprooted tree and transported to a local hospital.
A woman was injured by an uprooted tree in Foscue Creek Park.
Hail of varying sizes covering the ground with the largest hailstone at 1.75 inches.
Several trees uprooted along County Road 75.
Several trees uprooted and power lines downed along County Road 255.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840628, 840629, 840630, 840631, 840633, 840635.